Alert archive / Nevada / Snow Advisories in 2005
Snow Advisory 7, NWS Reno, NV
NWS Reno, NV issued this snow advisory at Dec 31, 2005, 9:21 AM PST for 4 counties in Nevada; 4 counties in California. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2005, 9:21 AM PST (17:21 UTC)
- Expired
- Dec 31, 2005, 4:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 59 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 5.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KREV 311721 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 921 AM PST SAT DEC 31 2005 ...SNOW LEVELS LOWERING AS HEAVY PRECIPITATION CONTINUES... .A LOW PRESSURE SYSTEM WILL CONTINUE TO AFFECT NORTHERN CALIFORNIA AND WESTERN NEVADA TODAY. ABUNDANT TROPICAL MOISTURE WITH THIS SYSTEM WILL CONTINUE TO BRING VERY HEAVY PRECIPITATION TO THE AREA TODAY. SNOW LEVELS ARE LOWERING BELOW 7500 FEET IN THE SIERRA AND WILL CONTINUE TO FALL TODAY. NORTH OF INTERSTATE 80 SNOW LEVELS HAVE DROPPED TO BELOW 5500 FEET AND WILL NEAR VALLEY FLOORS THIS AFTERNOON. GUSTY WINDS WILL ACCOMPANY THE RAIN AND SNOW TODAY...RESULTING IN POOR VISIBILITY AND VERY HAZARDOUS DRIVING CONDITIONS THROUGH THE HOLIDAY WEEKEND. TRAVEL IS STRONGLY DISCOURAGED. MANY AREA ROADS ARE CLOSED DUE TO FLOODING...MUD SLIDES...ROCK SLIDES...AND SNOW COVER. THIS INCLUDES INTERSTATE 80...THE MOUNT ROSE HIGHWAY AND GEIGER GRADE. IF YOU ATTEMPT TO TRAVEL ON FLOODED OR SNOW COVERED ROADS AREAS YOU ARE PUTTING YOUR LIFE AND THE LIVES OF RESCUE...LAW ENFORCEMENT AND UTILITY PERSONNEL AT RISK CAZ072-NVZ002-010000- /O.CON.KREV.WS.W.0007.000000T0000Z-060101T0000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 921 AM PST SAT DEC 31 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. HEAVY SNOW AND HEAVY RAIN WILL CONTINUE THROUGH THIS AFTERNOON. SNOW LEVELS ARE AROUND 7000 FEET AND WILL DROP TO LAKE LEVEL BY EARLY AFTERNOON BRINGING SNOW TO MOUNTAIN PASSES. TOTAL SNOW ACCUMULATIONS OF 18 TO 30 INCHES ARE EXPECTED BY THIS EVENING ABOVE 7000 FEET...WITH 5 TO 7 FEET ABOVE 8000 FEET. AT LAKE LEVEL 3 TO 6 INCHES OF SNOW IS POSSIBLE BEFORE THE PRECIPITATION ENDS THIS AFTERNOON. IN ADDITION...WINDS GUSTS IN EXCESS OF 50 MPH WILL CREATE HAZARDOUS DRIVING CONDITIONS. OVER HIGHER ELEVATIONS...WINDS WILL GUST NEAR 100 MPH PRODUCING AREAS OF BLOWING SNOW AND POOR VISIBILITY. $$ CAZ073-010130- /O.CON.KREV.WS.W.0007.051231T1800Z-060101T0600Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 921 AM PST SAT DEC 31 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SNOW AND RAIN WILL CONTINUE THROUGH THIS EVENING. SNOW LEVELS ARE NEAR 7500 FEET AND WILL DROP BELOW 7000 FEET BY EARLY AFTERNOON... BRINGING SNOW TO MOUNTAIN PASSES. TOTAL SNOW ACCUMULATIONS OF 14 TO 28 INCHES ARE EXPECTED BY LATE THIS EVENING ABOVE 8000 FEET...WITH FOUR TO SIX FEET ABOVE 9000 FEET. BELOW 7000...FEET 3 TO 6 INCHES OF SNOW ARE POSSIBLE. IN ADDITION...WINDS GUSTS IN EXCESS OF 50 MPH WILL CAUSE HAZARDOUS DRIVING CONDITIONS. OVER HIGHER ELEVATIONS...WINDS WILL GUST NEAR 100 MPH PRODUCING AREAS OF BLOWING SNOW AND POOR VISIBILITY. $$ CAZ070-071-NVZ005-010000- /O.NEW.KREV.SN.Y.0007.051231T1721Z-060101T0000Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 921 AM PST SAT DEC 31 2005 ...SNOW ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY... WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOW LEVELS HAVE DROPPED BELOW 5000 FEET WITH WEATHER SPOTTERS REPORTING 1 TO 3 INCHES OF SNOW ALONG HIGHWAY 395 BETWEEN SUSANVILLE AND DOYLE IN LASSEN COUNTY. HEAVY SNOW WILL CONTINUE THROUGH EARLY THIS AFTERNOON AND TAPER OFF TO SCATTERED SHOWERS BY 4 PM. TOTAL ACCUMULATIONS OF 4 TO 8 INCHES ARE POSSIBLE ABOVE 5000 FEET...WITH 2 TO 5 INCHES BELOW 5000 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NVZ003-010130- /O.NEW.KREV.SN.Y.0007.051231T1900Z-060101T0200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 921 AM PST SAT DEC 31 2005 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY... WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SNOW LEVELS WILL RAPIDLY LOWER FROM NEAR 7000 FEET TO 4500 FEET THIS AFTERNOON. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE BELOW 5000 FEET WITH...3 TO 6 INCHES ACCUMULATING ABOVE 5000 FEET. DUE TO THE EXTENT OF THE FLOODING ALONG THE HIGHWAY 395 CORRIDOR BETWEEN RENO AND MINDEN TRAVEL IS STRONGLY DISCOURAGED. STAY HOME. $$ BRONG
1 follow-up statement
000 WWUS45 KREV 312348 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 348 PM PST SAT DEC 31 2005 ...STORM SYSTEM WINDING DOWN WHILE ANOTHER SYSTEM DEVELOPS OVER THE PACIFIC... .A LOW PRESSURE SYSTEM IS WEAKENING AND MOVING EAST OF NORTHERN CALIFORNIA AND WESTERN NEVADA THIS EVENING. HEAVY PRECIPITATION WHICH BEGAN FRIDAY AFTERNOON WAS DECREASING LATE THIS AFTERNOON. IN ADDITION...SNOW LEVELS WERE FALLING AS COOLER AIR MOVES INTO THE REGION. SNOW LEVELS HAVE DROPPED BELOW 5000 FEET THIS AFTERNOON AND SHOULD CONTINUE TO LOWER THROUGH THE EVENING. TRAVEL IS STRONGLY DISCOURAGED THIS HOLIDAY WEEKEND. MANY AREA ROADS REMAIN CLOSED DUE TO FLOODING...MUD SLIDES...ROCK SLIDES... AND SNOW COVER. ANOTHER STORM SYSTEM IS DEVELOPING OVER THE PACIFIC AND WILL AFFECT THE REGION LATE SUNDAY AFTERNOON THROUGH MONDAY EVENING. THIS SYSTEM WILL BE COLDER WITH LOWER SNOW LEVELS. UP TO A FOOT OF SNOW IS POSSIBLE AT LAKE LEVEL BY MONDAY EVENING WITH 2 FEET OR MORE ABOVE 8000 FEET. CAZ072-NVZ002-010800- /O.CAN.KREV.WS.W.0007.000000T0000Z-060101T0000Z/ /O.NEW.KREV.WS.A.0001.060102T0000Z-060103T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 348 PM PST SAT DEC 31 2005 ...WINTER STORM WARNING IS CANCELLED... ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. HEAVY SNOW HAS DECREASED LATE THIS AFTERNOON AS THE STORM SYSTEM HAS PUSHED SOUTH AND EAST OF THE AREA. SCATTERED SNOW SHOWERS WILL CONTINUE THIS EVENING AND END BY MIDNIGHT. A COUPLE OF INCHES OF SNOW IS STILL POSSIBLE BY EARLY THIS EVENING. STRONG WINDS WILL CONTINUE THIS EVENING WITH GUSTS IN EXCESS OF 50 MPH WILL CREATE HAZARDOUS DRIVING CONDITIONS. OVER HIGHER ELEVATIONS...WINDS WILL GUST NEAR 100 MPH PRODUCING AREAS OF BLOWING SNOW AND POOR VISIBILITY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ NVZ003-010100- /O.CAN.KREV.SN.Y.0007.000000T0000Z-060101T0200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 348 PM PST SAT DEC 31 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE SNOW ADVISORY. THE SNOW ADVISORY HAS BEEN CANCELLED AS SNOW SHOWERS HAVE BECOME SCATTERED LATE THIS AFTERNOON. ADDITIONAL ACCUMULATIONS COULD BE LOCALLY UP TO AN INCH. DUE TO THE EXTENT OF THE FLOODING ALONG THE HIGHWAY 395 CORRIDOR BETWEEN RENO AND MINDEN TRAVEL IS STRONGLY DISCOURAGED. STAY HOME. $$ CAZ071-010800- /O.EXP.KREV.SN.Y.0007.000000T0000Z-060101T0000Z/ /O.NEW.KREV.WS.A.0001.060102T0000Z-060103T0600Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 348 PM PST SAT DEC 31 2005 ...SNOW ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. THE SNOW ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON AS SNOW SHOWERS HAVE ENDED. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ070-NVZ005-010100- /O.EXP.KREV.SN.Y.0007.000000T0000Z-060101T0000Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...EMPIRE...GERLACH 348 PM PST SAT DEC 31 2005 ...SNOW ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE SNOW ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. THE SNOW ADVISORY HAS BEEN ALLOWED TO EXPIRE AS SNOW SHOWERS HAVE ENDED. $$ CAZ073-010600- /O.NEW.KREV.WS.A.0001.060102T0000Z-060103T0600Z/ /O.EXT.KREV.WS.W.0007.060101T0000Z-060101T0600Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 348 PM PST SAT DEC 31 2005 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. SNOW AND RAIN WILL CONTINUE THROUGH THIS EVENING. SNOW LEVELS ARE NEAR 7000 FEET AND WILL CONTINUE TO DROP THROUGH THE EVENING. TOTAL SNOW ACCUMULATIONS OF 14 TO 28 INCHES ARE EXPECTED BY LATE THIS EVENING ABOVE 8000 FEET...WITH FOUR TO SIX FEET ABOVE 9000 FEET. BELOW 7000...FEET 3 TO 6 INCHES OF SNOW ARE POSSIBLE. IN ADDITION...WINDS GUSTS IN EXCESS OF 50 MPH WILL CAUSE HAZARDOUS DRIVING CONDITIONS. OVER HIGHER ELEVATIONS...WINDS WILL GUST NEAR 100 MPH PRODUCING AREAS OF BLOWING SNOW AND POOR VISIBILITY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this snow advisory went out at Dec 31, 2:56 AM PST, 6 hours 25 minutes earlier.
Area forecast discussion, Dec 31, 2:56 AM PST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
256 AM PST SAT DEC 31 2005
SHORT TERM...
SIGNIFICANT WINTER STORM AFFECTING THE SIERRA THIS MORNING.
PRECIPITATION AMOUNTS OF 2.00 TO 3.50 INCHES HAVE BEEN REPORTED
ACROSS THE KREV CWFA DURING LAST 24 HOURS. AS MIGHT BE EXPECTED...
HEAVY PRECIP HAS BEEN SHOWING UP ON RADAR WEST OF SIERRA CREST...BUT
PRECIP IS ALSO SPILLING OVER INTO WESTERN NEVADA. FLOOD WARNINGS
ARE IN EFFECT FOR MOST OF CWFA. WINTER STORM WARNINGS ARE ALSO IN
EFFECT FOR THE SIERRA TODAY.
UPPER LOW CURRENTLY JUST OFF THE PACIFIC NW COAST AROUND 45N 130W.
STRONG JET STREAM SOUTH OF THE LOW IS ADVECTING INCREDIBLE AMOUNTS
OF MOISTURE DIRECTLY INTO THE SIERRA. WITH THE MILD AIR MASS OVER
WESTERN NEVADA SNOW LEVELS ARE AROUND 8000 FEET. THUS MOST OF THE
PRECIPITATION HAS BEEN LIQUID. AT 08Z EVEN KTVL AND KTRK WERE 40
AND 39 DEG F RESPECTIVELY. HEAVY RAINFALL HAS BEEN CAUSING RIVERS
TO SIGNIFICANTLY. DAMAGING FLOODING IS EXPECTED ALONG THE MAINSTEM
OF THE TRUCKEE WITHIN THE NEXT 24 HOURS. FLOOD WARNINGS WILL
REFLECT THIS.
MODELS CONTINUE TO SHOW STRONG WINDS AFFECTING THE CENTRAL SIERRA
AND WESTERN NEVADA TODAY. WSETA...NAM AND GFS 90AGL WINDS RISE TO
AROUND 70 KTS OVER THE SIERRA FOOTHILLS BY 13Z TODAY. WINDS WILL
START TO DECREASE AS PRECIP SPREADS INTO WESTERN NEVADA LATER THIS
AFTERNOON. WILL CONTINUE MENTION OF WINDS IN FORECAST FOR TODAY.
CONVECTION IS ASSOCIATED WITH THIS SYSTEM WITH LIGHTNING STRIKES
SHOWING UP INVOF THE UPPER LOW NEAR THE OREGON BORDER. THE GFS HAS
LIFTED INDICES OF BELOW ZERO OVER THE NORTHERN SIERRA AND WESTERN
NEVADA BY 00Z SUNDAY. THIS SEEMS REASONABLE WITH THE COLD AIR ALOFT
THAT WILL BE ADVECTED INTO THE REGION WITH THE COLD FRONTAL PASSAGE
THIS AFTERNOON. THIS INSTABILITY WILL HELP TO INCREASE PRECIPITATION
RATES BETWEEN 21Z AND 03Z. THE AIR MASS QUICKLY STABILIZES BY 06Z
SUNDAY AS THE DEEP LAYER OF COLD AIR FILTERS INTO WESTERN NEVADA.
WE SHOULD SEE A BRIEF BREAK IN PRECIPITATION ON SUNDAY AS THE UPPER
THROUGH MOVES TO THE CENTRAL ROCKIES. SKIES HOWEVER SHOULD REMAIN
MOSTLY CLOUDY WITH PRECIP STILL POSSIBLE MAINLY IN THE SIERRA. ON
MONDAY STILL ANOTHER IN A SERIES OF SYSTEMS MOVES TOWARD THE CALIF
COAST. THIS UPPER LOW DIGS FARTHER SOUTH THAT THE PREVIOUS SYSTEMS
HAVE. THE MAIN VORT LOBE IS PROGGED TO MOVE THROUGH SRN CALIFORNIA
BETWEEN 00Z AND 06Z TUESDAY. WITH THIS COLDER SYSTEM WE CAN EXPECT
COOLER DAYTIME TEMPS ACROSS THE REGION ON MONDAY. OHARA
.LONG TERM...TUESDAY THROUGH FRIDAY
NOT MUCH CHANGE TO EXTENDED. AFTER THE DEEP TROUGH MOVES EAST ON
TUESDAY HIGH PRESSURE WILL BUILD INTO THE WESTERN CONUS. HEIGHTS AT
500 MB RISE TO 576 DAM OVER WESTERN NEVADA BY 12Z THURSDAY. MODELS
CONTINUE TO PROG A WEAK SHORTWAVE TO MOVE THROUGH THE NRN SIERRA AND
NRN NEVADA THURSDAY NIGHT. THUS WILL CONTINUE WITH A SLIGHT CHANCE
OF PRECIP IN WESTERN ZONES BETWEEN 12Z THURSDAY AND 00Z SATURDAY.
OHARA
&&
.AVIATION...
PRECIP WILL CONTINUE OVER TERMINALS AND TWEB ROUTES INTO SUNDAY.
MAINLY VFR CONDITIONS EXPECTED WITH OCCASIONAL MVFR CONDITIONS...
ESPECIALLY IN THE TAHOE BASIN. OHARA
&&
.REV WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WARNING ZONE 2 ABOVE 7000 FEET FROM 4 AM
THROUGH 4 PM TODAY.
URBAN AND SMALL STREAM FLOOD WARNING ZONES 2 AND 3 THROUGH
THIS AFTERNOON.
.CA...FLOOD WARNING ZONE 71 FOR THE SUSAN RIVER THROUGH THIS EVENING.
URBAN AND SMALL STREAM FLOOD WARNING ZONES 70>73 THROUGH THIS
AFTERNOON.
WINTER STORM WARNING ZONE 72 ABOVE 7000 FEET FROM 4 AM THROUGH
4 PM TODAY.
WINTER STORM WARNING ZONE 73 ABOVE 8000 FEET FROM 10 AM
THROUGH 10 PM TODAY.
&&Hazardous weather outlook, Dec 31, 7:00 AM PST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 700 AM PST SAT DEC 31 2005 CAZ070>073-NVZ001>005-011500- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 700 AM PST SAT DEC 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL CALIFORNIA...NORTHEAST CALIFORNIA...NORTHWEST NEVADA...WEST CENTRAL NEVADA AND WESTERN NEVADA. .DAY ONE...TODAY WINTER STORM WARNING IN EFFECT TODAY FOR GREATER LAKE TAHOE AREA AND MONO COUNTY FOR HEAVY SNOW AND HEAVY RAIN. PLEASE SEE THE LATEST WINTER STORM WARNING FROM RENO/ WWUS45 KRNO WSWREV/ FOR FURTHER DETAILS. FLASH FLOOD WARNING IS EFFECT FOR TODAY FOR EXTREME WESTERN NEVADA AND GREATER LAKE TAHOE AREA. PLEASE SEE THE LATEST STATEMENTS FROM RENO/ WGUS75 KRNO FFSREV/.../ WGUS85 KRNO FLSREV/ .../ WGUS45 KRNO FLWREV/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT EVENTS ACCORDING TO ESTABLISHED CRITERIA.
In the hours before
Local storm report, Dec 31, 4:00 AM PST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE RENO NV
400 AM PST SAT DEC 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HEAVY RAIN 2 E CARSON CITY 39.17N 119.73W
12/30/2005 1.56 INCH CARSON CITY NV TRAINED SPOTTER
RAIN TOTAL SINCE 130 PM FRIDAY. ASH CANYON IN CARSON BURN
AREA HAS MUDDY WATER RUNNING OFF SLOPES ONTO ROADWAYS.
VICEE STILL HAD CLEAR WATER AS OF A COUPLE HOURS AGO.
0745 PM FLOOD CARSON CITY 39.17N 119.76W
12/30/2005 CARSON CITY NV PUBLIC
CARSON CITY PUBLIC WORKS REPORTS JUST GENERAL LOCAL URBAN
FLOODING. NO MAJOR FLOODING OR ANY PROBLEMS FROM THE BURN
AREA THROUGH 830 PM.
0806 PM HEAVY RAIN 1 N JANESVILLE 40.30N 120.54W
12/30/2005 0.77 INCH LASSEN CA TRAINED SPOTTER
RAIN TOTAL DURING THE LAST 4 HOURS.
0915 PM FLOOD SOUTH LAKE TAHOE 38.94N 119.98W
12/30/2005 EL DORADO CA PUBLIC
STANDING WATER COVERING DRIVEWAYS IN URBAN AREA. NO MAJOR
PROBLEMS YET. STILL RAINING.
0915 PM HEAVY RAIN 1 N JANESVILLE 40.30N 120.54W
12/30/2005 0.73 INCH LASSEN CA TRAINED SPOTTER
RAINAFLL DURING THE LAST 2 HOURS. TOTAL OF 1.5 INCHES IN
6 HOURS.
0915 PM HEAVY RAIN 3 NW JANESVILLE 40.33N 120.60W
12/30/2005 1.90 INCH LASSEN CA TRAINED SPOTTER
TOTAL RAINFALL SO FAR TODAY. ELEV 4800 FT. LIVES NEAR
BAXTER CREEK. CREEK IS NOT OVER BANKS YET.
0952 PM FLOOD CARSON CITY 39.17N 119.76W
12/30/2005 CARSON CITY NV PUBLIC
A LOT OF MUD AND WATER ON URBAN ROADS. NOT MUCH FLOW OUT
OF THE HILLS YET IN BURN AREA. SANDBAGGING HOUSES JUST
FROM HEAVY RAIN. KINGS CREEK FLOWING SIGNIFICANTLY BUT
STILL WITHIN ITS BANKS. ASH CREEK FLOWING SIGNIFICANTLY
ALSO, BUT STILL WITHIN BANKS IN THE VALLEY. SENSOR
UPSTREAM INDICATES STAGE OF ASH CREEK IS JUST ABOVE FLOOD
STAGE.
1027 PM HEAVY RAIN 1 E JANESVILLE 40.30N 120.52W
12/30/2005 2.30 INCH LASSEN CA TRAINED SPOTTER
10 AM TO 6 PM FRIDAY TOTAL OF 0.95 INCHES. 6 PM TO 1025
PM TOTAL OF 1.45 INCHES. MAJOR PONDING OF WATER ON ROADS.
1211 AM FLOOD TAHOE CITY 39.17N 120.14W
12/31/2005 PLACER CA LAW ENFORCEMENT
PLACER COUNTY SHERIFF OFFICE REPORTED THE TRUCKEE RIVER
IS OUT OF ITS BANKS AT BRIDGE 10 ALONG CA HWY 89.THIS
LOCATION IS ABOUT 5 MILES SOUTH OF THE COUNTY BORDER AND
JUST SOUTH OF THE GOOSE MEADOWS CAMP GROUND. BRIDGE 10
WOULD BE THE FIRST BRIDGE TO GO UNDER WATER ALONG HWY 89.
1222 AM HEAVY RAIN 1 E JANESVILLE 40.30N 120.52W
12/31/2005 4.00 INCH LASSEN CA TRAINED SPOTTER
TOTAL RAINFALL SINCE 930AM FRIDAY.
1230 AM FLOOD TAHOE CITY 39.17N 120.14W
12/31/2005 PLACER CA LAW ENFORCEMENT
TRUCKEE RIVER ALONG CA HWY 89 IS SLIGHTLY OVER ITS BANKS
FROM BRIDGE 10 -APPROX 5 MILES SOUTH OF COUNTY LINE- ALL
THE WAY TO TRUCKEE.
0340 AM FLOOD TRUCKEE 39.32N 120.20W
12/31/2005 NEVADA CA LAW ENFORCEMENT
TRUCKEE POLICE INDICATED THE DONNER PARK MOBLE HOME
IS 3 FEET FROM FLOODING. THE SHELL STATION PARKING LOT
IS FLOODED. THE WEST RIVER BRIDGE IS FROM 1 FOOT FROM
FLOODING.
&&
BENINATO/CRUZLocal storm report, Dec 31, 4:20 AM PST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
420 AM PST SAT DEC 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HEAVY RAIN VIRGINIA CITY 39.31N 119.64W
12/31/2005 1.00 INCH STOREY NV PUBLIC
TOTAL AS OF 2 AM PST IN THE VIRGINIA CITY HIGHLANDS.
0256 AM HEAVY RAIN 4 SSW VERDI 39.47N 120.03W
12/31/2005 0.00 INCH SIERRA CA LAW ENFORCEMENT
MUDSLIDE OVER THE WEST BOUND LANES OF INTERSTATE 80.
HIGHWAY IS CLOSED AT THE NEVADA STATE LINE.
0309 AM FLOOD SOUTH LAKE TAHOE 38.94N 119.98W
12/31/2005 EL DORADO CA LAW ENFORCEMENT
FLOODING ACROSS MUCH OF EL DORADO COUNTY. NOTHING SERIOUS
AS OF YET...MAINLY MINOR FLOODING.
&&
BRONGThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 4:55 PM PST | Flash Flood Warning | REV | 15 hr | |
| Dec 31, 7:55 AM PST | Flash Flood Warning | REV | 4 hr | |
| Dec 31, 11:40 AM PST | Flash Flood Warning | REV | 4 hr | |
| Dec 31, 12:34 PM PST | High Wind Warning | REV | Churchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more | 5 hr |
Nearby
Snow Advisories in Nevada, 2005Snow Advisories in California, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.